MAUDE Adverse Event Report: COOK INC FLEXOR ANSEL GUIDING SHEATH

COOK INC FLEXOR ANSEL GUIDING SHEATH
Model Number N/A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/21/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A review of the complaint history, drawings, device history record, instructions for use (ifu), specifications, quality control, and visual inspection of the returned device was conducted during the investigation.A used, damaged flexor ansel guiding sheath was returned and examined.Biomatter was present.The distal tip of the sheath tubing was curled, stretched, and had hangnail damage.The device was confirmed to have the correct type and length of sheath tubing on the distal portion of the sheath.Review of the device history record of the finished product shows no nonconforming events that would contribute to this failure mode.There were no other reported complaints for this lot number.Based on the information provided and the results of our investigation, a definitive root cause could not be determined at this time.Per the risk assessment, no further action is warranted at this time.Monitoring will continue to be performed for similar complaints.The damage displayed on the returned device for this complaint, indicates that user technique likely contributed to the failure mode of the complaint device.
 
Event or Problem Description
During the investigation is was determined that the distal tip of the flexor ansel guiding sheath tubing was curled, stretched, and had hangnail damage.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
The description of event states, "the tip of sheath was too soft to enter the vessel, then dr.(b)(6) opened another same rpn and entered the vessel successful." the complaint communication form reports the event occurred during an arteriovenous shunt procedure on a male patient.It was reported that the patient pre-existing condition and/or pre-diagnosis had no effect on the event.The complaint device was replaced and no additional procedures were required.No part of the device remained in the patient and the patient had no adverse effects.One used flexor ansel guiding sheath was returned for investigation.The dilator was not returned.The check flo and hub were attached and not damaged.The distal tip was noted to be compressed.Two wrinkles were noted at the distal tip, each one millimeter (mm) in length.The length of the sheath was within specification.Per the ifu: precautions- do not attempt to insert or withdraw the wire guide and/or introducer if resistance is felt.Sheath introduction: insert the dilator completely into the introducer.If using an introducer with aq hydrophilic coating, activate hydrophilic coating by wetting the outer surface of the device with heparinized saline.Note: for best results, maintain wetted condition of device during placement.Using standard seldinger technique, access the target vessel with the appropriate needle.Insert wire into the vessel through the needle, then remove needle, leaving the wire guide in place.Insert dilator/sheath combination over wire guide.Remove wire guide and dilator, aspirate and flush introducer side-arm." based on the information provided and results of the investigation user technique may have contributed to the reported failure.Per the quality engineering risk assessment no further action is required.We will continue to monitor for similar complaints.

Brand Name
FLEXOR ANSEL GUIDING SHEATH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6623593
Report Number1820334-2017-01237
Device Sequence Number19016278
Product Code GCC
UDI-Device Identifier00827002491007
UDI-Public(01)00827002491007(17)191111(10)7437313
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberKCFW-8.0-18/38-45-RB-ANL1-HC
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 05/10/2017
Supplement Date Received by Manufacturer07/07/2017
Initial Report FDA Received Date06/08/2017
Supplement Report FDA Received Date07/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1